Alert archive / Wisconsin / Gale Warnings in 2010
Gale Warning 13, NWS Green Bay, WI
NWS Green Bay, WI issued this gale warning at Nov 25, 2010, 11:40 PM CST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 25, 2010, 11:40 PM CST (05:40 UTC)
- Expired
- Nov 26, 2010, 10:54 AM CST
- In force
- 11 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted, in the capitals the NWS used until 2016.
533 WHUS73 KGRB 260540 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1140 PM CST THU NOV 25 2010 ...WEST GALES EXPECTED THROUGH FRIDAY NIGHT... .A TIGHT PRESSURE GRADIENT ON THE BACK SIDE OF A DEPARTING COLD FRONT WILL GENERATE STRONG WESTERLY WINDS AND WAVES HAZARDOUS TO SMALL CRAFT. WINDS WILL REACH GALE FORCE AT TIMES THROUGH FRIDAY NIGHT. LMZ521-522-261345- /O.UPG.KGRB.SC.Y.0063.000000T0000Z-101127T1200Z/ /O.NEW.KGRB.GL.W.0013.101126T0540Z-101127T1200Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- 1140 PM CST THU NOV 25 2010 ...GALE WARNING IN EFFECT UNTIL 6 AM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 6 AM CST SATURDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. WEST GALES WITH GUSTS TO AROUND 40 KNOTS ARE EXPECTED THROUGH FRIDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ541>543-261345- /O.UPG.KGRB.SC.Y.0064.000000T0000Z-101127T1200Z/ /O.NEW.KGRB.GL.W.0013.101126T0540Z-101127T1200Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 1140 PM CST THU NOV 25 2010 ...GALE WARNING IN EFFECT UNTIL 6 AM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 6 AM CST SATURDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. WEST GALES WITH GUSTS TO AROUND 40 KNOTS ARE EXPECTED THROUGH FRIDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ JS
2 follow-up statements
634 WHUS73 KGRB 260857 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 257 AM CST FRI NOV 26 2010 ...WEST GALES EXPECTED THROUGH TONIGHT... .A TIGHT PRESSURE GRADIENT ON THE BACK SIDE OF A DEPARTING STORM SYSTEM WILL GENERATE STRONG WESTERLY WINDS AND WAVES HAZARDOUS TO SMALL CRAFT. WINDS WILL REACH GALE FORCE AT TIMES THROUGH TONIGHT. LMZ521-522-541>543-261700- /O.CON.KGRB.GL.W.0013.000000T0000Z-101127T1200Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 257 AM CST FRI NOV 26 2010 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST SATURDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST SATURDAY. WEST GALES WITH GUSTS TO AROUND 40 KNOTS ARE EXPECTED THROUGH TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ JS
064 WHUS73 KGRB 261654 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1054 AM CST FRI NOV 26 2010 ...STRONG WEST WINDS CAN BE EXPECTED THROUGH TONIGHT... .GALE FORCE WINDS HAVE DIMINISHED OVER THE REGION. HOWEVER... A TIGHT PRESSURE GRADIENT ON THE BACK SIDE OF A DEPARTING STORM SYSTEM WILL CONTINUE TO GENERATE STRONG WESTERLY WINDS AND HIGH WAVES HAZARDOUS TO SMALL CRAFT. LMZ521-522-541>543-262300- /O.CAN.KGRB.GL.W.0013.000000T0000Z-101127T1200Z/ /O.NEW.KGRB.SC.Y.0065.101126T1654Z-101127T1500Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 1054 AM CST FRI NOV 26 2010 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM CST SATURDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST SATURDAY. THE GALE WARNING HAS BEEN CANCELLED. WEST WINDS WILL CONTINUE AT 20 TO 25 KNOTS DURING THE AFTERNOON... AND THEN INCREASE SLIGHTLY TO NEAR 30 KNOTS FOR TONIGHT. SOME GUSTS COULD REACH AS HIGH AS 35 TO 40 KNOTS AT TIMES IN THE DEATHS DOOR AREA NEAR WASHINGTON ISLAND. WAVES SHOULD REMAIN AT 3 TO 6 FEET ON THE NORTH HALF OF THE BAY OF GREEN BAY...AND 3 TO 5 FT ON THE NEARSHORE WATERS OF LAKE MICHIGAN THROUGH TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this gale warning went out at Nov 25, 2:37 PM CST, 9 hours 3 minutes earlier.
Area forecast discussion, Nov 25, 2:37 PM CST, 9 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 237 PM CST THU NOV 25 2010 .SHORT TERM...TONIGHT AND FRIDAY. COLDER AND DRIER AIR WILL CONTINUE TO POUR INTO THE AREA THIS AFTERNOON IN THE WAKE OF THE COLD FRONT PASSAGE. CLOUDS CLEARED OUT OVER MOST LOCATIONS TODAY EXCEPT SOME MID TO HIGH LEVEL CLOUDS BRUSHING OVER EAST CENTRAL WISCONSIN THROUGH THIS EVENING DUE TO A FRONTAL SYSTEM PASSING TO THE SOUTHEAST OVER THE OHIO VALLEY REGION. BUT THE MAIN FOCUS OF THIS PERIOD IS THE WRAP AROUND CLOUDS DEVELOPING AND APPROACHING FROM MN THIS AFTERNOON. CLOUDS WILL BE ON THE INCREASE AGAIN THIS EVENING AND OBSERVATION SITES INDICATING LIGHT SNOW OR FLURRY ACTIVITY IN THE WRAP AROUND COLD AIR ADVECTION TO THE WEST. GOING FORECAST HAS HIGHER POPS OVER FAR NORTHERN WISCONSIN AND OVER THE NORTHERN GREAT LAKES REGION NEAR THE TRACK OF THE UPPER LOW SYSTEM. WINDS APPEAR TOO WESTERLY FOR LES ACTIVITY EACH TONIGHT AND FRIDAY OVER FAR NORTHERN WISCONSIN. LITTLE CHANGE TO ONGOING COLD TEMPS FOR TONIGHT AND FRIDAY. .LONG TERM...FRIDAY NIGHT THROUGH NEXT THURSDAY. WHILE WINDS ARE EXPECTED TO DIMINISH FRIDAY NIGHT DUE TO THE DEPARTING AND WEAKENING LOW PRESSURE SYSTEM OVER NORTHEAST CANADA...WINDS DO TURN TO THE MORE FAVORABLE LES DIRECTION FOR VILAS COUNTY WITH PERHAPS LAKE CLOUDS AND FLURRIES FURTHER SOUTH. WILL CONTINUE THE SNOW SHOWER CHANCE OVER THE NORTH AS A RESULT. UPPER RIDGE WITH WAA PATTERN FOR THE WEEKEND AHEAD OF A DEVELOPING SYSTEM FOR NEXT WEEK WILL HELP TO PUSH MAX TEMPS BACK INTO THE LOWER 40S AT LEAST BY SUNDAY AND THEN AGAIN INTO MONDAY. HAVE BOOSTED MAX TEMPS FOR SUNDAY FOR NOW AND IF ENOUGH SUN...PERHAPS EVEN WARMER READINGS POSSIBLE. MAIN DYNAMICS WITH THE NEXT WEEK SYSTEM ARE PROGGED TO PASS NORTHWEST OF THE REGION WITH THE H8 LOW TRACKING OVER MINNESOTA. SYSTEM WILL BE SIMILAR TO THE RECENT SYSTEM ON WEDNESDAY NIGHT WITH THE WAA PCPN WORKING INTO THE AREA MONDAY FOLLOWED WITH THE COLD FRONT AND CHANGEOVER PCPN TYPE FROM WEST TO EAST MONDAY NIGHT INTO TUESDAY. AT THIS TIME IT APPEARS THE PCPN TYPE WILL BE IN THE LIQUID FORM TO START OUT. AGAIN MAINLY CAA WRAP AROUND SNOW SHOWERS OR FLURRIES EXPECTED TUESDAY INTO WEDNESDAY BEFORE THE PATTERN TURNS MORE ZONAL FOR THE MIDDLE OF THE NEXT WEEK. && .AVIATION...VFR CIGS FOR THE REST OF THE AFTERNOON BUT MVFR CIGS WITH SCT MVFR VSBYS DUE TO SNOW SHOWERS WILL SPREAD FROM WEST TO EAST OVER THE AREA TONIGHT. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && TDH/MG
Hazardous weather outlook, Nov 25, 4:06 AM CST, 19 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 406 AM CST THU NOV 25 2010 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-261200- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 406 AM CST THU NOV 25 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT SLIPPERY SPOTS COULD DEVELOP ON AREA ROADWAYS AS COLDER AIR SURGES ACROSS THE AREA AND TEMPERATURES FALL BACK BELOW FREEZING DURING THE DAY. SCATTERED SNOW SHOWERS WILL DEVELOP IN NORTH-CENTRAL WISCONSIN OVERNIGHT...AND THE SNOW COULD RESULT IN HAZARDOUS TRAVEL CONDITIONS IN THAT AREA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE SNOW SHOWERS ACROSS THE NORTH WILL CONTINUE INTO FRIDAY. SNOWFALL TOTALS OF AN INCH OR TWO ARE POSSIBLE NEAR THE UPPER MICHIGAN BORDER. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT FINAL SNOWFALL TOTALS FROM WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT TO THE NATIONAL WEATHER SERVICE. LMZ521-522-541>543-261200- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 406 AM CST THU NOV 25 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TODAY AND TONIGHT HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL CONTINUE THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE EXPECTED TO CONTINUE THROUGH SATURDAY MORNING. GALE FORCE GUSTS ARE POSSIBLE FROM TIME TO TIME THURSDAY NIGHT INTO FRIDAY EVENING...ESPECIALLY OVER NORTHERN DOOR COUNTY. HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL DEVELOP AGAIN SUNDAY AFTERNOON OR SUNDAY EVENING AND THEN CONTINUE INTO TUESDAY. SOUTHERLY GALE FORCE GUSTS ARE POSSIBLE SUNDAY NIGHT INTO MONDAY MORNING. JS/RE
In the hours before
Special weather statement, Nov 25, 9:56 PM CST, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 956 PM CST THU NOV 25 2010 WIZ005-010>012-018-019-030-260600- VILAS-ONEIDA-FOREST-FLORENCE-LINCOLN-LANGLADE-MARATHON- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON... TOMAHAWK...ANTIGO...WAUSAU 956 PM CST THU NOV 25 2010 ...GUSTY WINDS ACROSS CENTRAL AND NORTHERN WISCONSIN... WEST WINDS WILL CONTINUE TO GUST OVER 25 MPH...AND BRIEFLY OVER 30 MPH...THROUGH THE LATE EVENING. THE GUSTY WINDS ACROSS THE CENTRAL AND NORTHERN PART OF THE STATE WILL PRODUCE SOME BLOWING SNOW IN OPEN AREAS. BE PREPARED TO SLOW DOWN IF YOU ENCOUNTER LOW VISIBILITY WHILE TRAVELING LATE THIS EVENING. JKL
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 26, 10:54 AM CST | Small Craft Advisory | GRB | 24 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.